A 47-year-old member asked:
Disclaimer

why do i have a metallic taste in my mouth when i cough?

2 doctor answers
Dr. Meng Syn
Dr. Meng Syn answered
37 years experience Dentistry
Metalic taste: The metallic taste is probably from the phlem that you are coughing up. The most common causes of metallic tasting phlem are a side effect of medications you may be taking-- specifically antibiotics. It can also be caused by dehydration. Not so common causes include cystic fibrosis and accidental poisoning.
Answered on Dec 10, 2016
3
3 thanks
Dr. Debi Williams
25 years experience Dentistry
Side effect? : Antibiotics, antifungals, thyroid meds, high blood pressure meds and lithium are known for creating metallic taste in mouth. Contact your pharmacist or doctor. If you are being treated for periodontal disease as using Peridex (chlorhexidine gluconate) try drinking orange juice. If it continues see you doctor to rule out illness.
Answered on Sep 17, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 27-year-old female asked:
Dr. Ronald Hsu
17 years experience Pediatric Dentistry
See your doctor : If you have had lingering cough and wheezing for 2 months you should go back to your doctor. It could be serious.
A member asked:
Dr. Randall Bock
Specializes in General Practice
URI, cold, bronchial: Change in quantity and type of mucus in response to a bronchial infection can taste different in your mouth when coughed up. Resolution of the cold, ... Read More
3
3 thanks
A 39-year-old female asked:
Dr. Corey Clay
9 years experience Allergy and Immunology
Reflux?: The metallic taste can be from acid reflux, which is a common cause of dry cough. Rarely, refluxed acid can be inhaled causing airway irritation and ... Read More
A 27-year-old female asked:
Dr. George Valdez
Specializes in Family Medicine
Antibiotic?: They may have given you an anti-biotic that causes nasty metal taste. The most common ones are biaxin (clarithromycin) and Flagyl (metronidazole), but ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month